Alert archive / California / Wind Advisories in 2013
Wind Advisory 10, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 17, 2013, 8:56 PM PST for Marin County, Sonoma County, California. It took effect at Dec 19, 2013, 12:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2013, 8:56 PM PST (04:56 UTC)
- In effect from
- Dec 19, 2013, 12:00 AM PST
- Expired
- Dec 19, 2013, 1:57 PM PST
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 104 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2972 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 180456 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 856 PM PST TUE DEC 17 2013 ...STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED OVER THE NORTH BAY MOUNTAINS AND EAST BAY HILLS AND DIABLO RANGE BEGINNING MIDNIGHT THURSDAY AND LASTING UNTIL 6 PM PST THURSDAY... CAZ507-190600- /O.NEW.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ NORTH BAY MOUNTAINS- 856 PM PST TUE DEC 17 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM PST THURSDAY. * TIMING: FROM MIDNIGHT THURSDAY UNTIL 6 PM PST THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-190600- /O.NEW.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ EAST BAY HILLS AND DIABLO RANGE- 856 PM PST TUE DEC 17 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM PST THURSDAY. * TIMING: FROM MIDNIGHT THURSDAY UNTIL 6 PM PST THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CANEPA
6 follow-up statements
000 WWUS76 KMTR 180503 CCA NPWMTR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 901 PM PST TUE DEC 17 2013 ...STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED OVER THE NORTH BAY MOUNTAINS AND EAST BAY HILLS AND DIABLO RANGE BEGINNING 12 AM PST THURSDAY AND LASTING UNTIL 6 PM PST THURSDAY... CAZ507-190515- /O.COR.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ NORTH BAY MOUNTAINS- 901 PM PST TUE DEC 17 2013 ...WIND ADVISORY IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM PST THURSDAY. * TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-190515- /O.COR.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ EAST BAY HILLS AND DIABLO RANGE- 901 PM PST TUE DEC 17 2013 ...WIND ADVISORY IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 AM PST THURSDAY TO 6 PM PST THURSDAY. * TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CANEPA
000 WWUS76 KMTR 181249 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 449 AM PST WED DEC 18 2013 ...STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE EXPECTED OVER THE NORTH BAY MOUNTAINS AND EAST BAY HILLS AND DIABLO RANGE BEGINNING 12 AM PST THURSDAY AND LASTING UNTIL 6 PM PST THURSDAY... CAZ507-190100- /O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ NORTH BAY MOUNTAINS- 449 AM PST WED DEC 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR THE NORTH BAY MOUNTAINS... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY. * TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-190100- /O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ EAST BAY HILLS AND DIABLO RANGE- 449 AM PST WED DEC 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR THE EAST BAY HILLS AND DIABLO RANGE... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY. * TIMING: FROM 12 AM PST THURSDAY UNTIL 6 PM PST THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMTR 182158 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 158 PM PST WED DEC 18 2013 ...STRONG AND GUSTY NORTH TO NORTHWEST WINDS EARLY THURSDAY MORNING THROUGH THURSDAY EVENING... .A STRONG STORM SYSTEM WILL SWEEP THROUGH THE REGION LATE TONIGHT INTO THURSDAY MORNING. IN WAKE OF THIS SYSTEM...STRONG TO GUSTY WINDS WILL DEVELOP OVER THE COASTAL NORTH BAY...NORTH BAY MOUNTAINS...EAST BAY HILLS AND DIABLO RANGE LATE TONIGHT THROUGH THURSDAY AFTERNOON. CAZ505-191400- /O.EXB.KMTR.WI.Y.0010.131219T0800Z-131219T1800Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 158 PM PST WED DEC 18 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY. * TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY MORNING. * WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ507-191400- /O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ NORTH BAY MOUNTAINS- 158 PM PST WED DEC 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY. * TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-191400- /O.CON.KMTR.WI.Y.0010.131219T0800Z-131220T0200Z/ EAST BAY HILLS AND DIABLO RANGE- 158 PM PST WED DEC 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY. * TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMTR 191130 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 330 AM PST THU DEC 19 2013 CAZ507-191800- /O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/ NORTH BAY MOUNTAINS- 330 AM PST THU DEC 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING ACROSS THE NORTH BAY MOUNTAINS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-191800- /O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/ EAST BAY HILLS AND DIABLO RANGE- 330 AM PST THU DEC 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING ACROSS THE EAST BAY HILLS AND DIABLO RANGE... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ505-191800- /O.CON.KMTR.WI.Y.0010.000000T0000Z-131219T1800Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 330 AM PST THU DEC 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ACROSS THE COASTAL NORTH BAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: BEGINNING LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY MORNING. * WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMTR 191719 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 919 AM PST THU DEC 19 2013 CAZ505-191830- /O.CAN.KMTR.WI.Y.0010.000000T0000Z-131219T1800Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 919 AM PST THU DEC 19 2013 ...WIND ADVISORY IS CANCELLED FOR COASTAL NORTH BAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE WIND ADVISORY FOR COASTAL NORTH BAY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS COASTAL NORTH BAY. $$ CAZ507-200200- /O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/ NORTH BAY MOUNTAINS- 919 AM PST THU DEC 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ511-200200- /O.CON.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/ EAST BAY HILLS AND DIABLO RANGE- 919 AM PST THU DEC 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS: HIGH WINDS CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER FAILURES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KMTR 192157 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 157 PM PST THU DEC 19 2013 CAZ507-511-192300- /O.CAN.KMTR.WI.Y.0010.000000T0000Z-131220T0200Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 157 PM PST THU DEC 19 2013 ...WIND ADVISORY IS CANCELLED FOR THE NORTH BAY AND EAST BAY HILLS AND MOUNTAINS... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED ACROSS THE REGION...YET BREEZY NORTH TO NORTHWEST WINDS WILL LIKELY PERSIST THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 4:29 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 17, 4:29 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
429 PM PST TUE DEC 17 2013
.DISCUSSION...AS OF 2:30 PM PST TUESDAY...SMOKEY CONDITIONS
CONTINUE THIS AFTERNOON AS A RESULT OF THE PFEIFFER FIRE IN BIG
SUR. VISIBILITY HAS BEEN REDUCED TO 2 MILES AT THE MONTEREY
AIRPORT THIS HOUR DUE TO THIS SMOKE. ELSEWHERE POOR AIR QUALITY
AND HAZE ARE REDUCING VISIBILITY IN THE SAN FRANCISCO BAY AREA
STRETCHING SOUTH INTO THE SANTA CLARA VALLEY. HAZY CONDITIONS HAVE
BROUGHT VISIBILITY DOWN TO 3 MILES AT OAKLAND INTERNATIONAL
AIRPORT.
SOUTHERLY WINDS WILL CONTINUE OVERNIGHT PUSHING SMOKE NORTHWARD
INTO MONTEREY AND EVEN SANTA CRUZ. WINDS ARE EXPECTED TO TURN WEST
WEDNESDAY AFTERNOON BECOMING NORTHWEST WEDNESDAY EVENING. THIS
CHANGE IN THE WIND DIRECTION WILL PUSH THE SMOKE FROM PFEIFFER
FIRE TOWARDS A SOUTHEASTERLY DIRECTION AWAY FROM MONTEREY. WINDS
ALONG THE COASTAL RIDGE LINES MAY REACH 15 TO 25 MPH WITH GUSTS TO
35 MPH POSSIBLE WEDNESDAY NIGHT.
THE 1200Z ECMWF AND 1800Z GFS40 HAVE INITIALIZED WELL WITH THE
CURRENT SYNOPTIC FEATURES AND REMAIN IN FAIRLY GOOD AGREEMENT WITH
THEIR MOVEMENT INTO THE FUTURE. BOTH MODELS SLIDE A TROUGH OF LOW
PRESSURE IN FROM THE NORTHWEST WHICH ABSORBS THE LOW CURRENTLY
CENTERED APPROXIMATELY 400 MILES OFFSHORE. AS THE TWO SYSTEMS
COLLIDE AND MOVE OVER THE FORECAST AREA EXPECT TEMPERATURES TO
DECREASE. ON AVERAGE AFTERNOON HIGH TEMPERATURES WILL BE 8 TO 12
DEGREES COOLER WEDNESDAY WITH AN ADDITIONAL 5 TO 10 DEGREES OF
COOLING THURSDAY. THE GOOD NEWS IS THAT THIS COOLING COMBINED WITH
A RETURN OF ONSHORE FLOW WILL GREATLY INCREASE RELATIVE HUMIDITY
WHICH WILL HELP OUT WITH THE FIRE FIGHTING EFFORTS. THE FLIP SIDE
ONCE AGAIN IS THAT AS THIS STORM SYSTEM PASSES OVER THE AREA GUSTY
NORTHWEST WINDS WILL REACH 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
35 MPH POSSIBLE ALONG THE COASTAL RIDGE LINES WEDNESDAY NIGHT.
THE STORM SYSTEM WILL QUICKLY EXIT THE AREA BY THURSDAY EVENING
WITH BUILDING HIGH PRESSURE HOT ON ITS HEELS. A SUBSTANTIAL RIDGE
OF HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC THIS WEEKEND
WHICH WILL USHER IN A WARMING TREND ONCE AGAIN WITH OFFSHORE WINDS
AT THE SURFACE THROUGH THE BEGINNING OF NEXT WEEK.
&&
.AVIATION...AS OF 4:29 PM PST TUESDAY...FOR 00Z TAFS. MAIN ISSUE
CONTINUES TO BE LOW VSBYS DUE TO ONGOING FIRES AND POLLUTION.
OTHERWISE JUST SOME HIGH CLOUDS AND LIGHT WINDS. UPPER LOW
OFFSHORE SHOULD INDUCE SOME WESTERLY WINDS BY WEDS MORNING THAT
SHOULD HELP IMPROVE AIR QUALITY AND VSBYS.
VICINITY OF KSFO...REDUCED VSBYS DUE TO HAZE OVERNIGHT...WITH
IMPROVING VSBYS EXPECTED ON WEDS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...REDUCED VSBYS DUE TO SMOKE. RETURN
OF WEST WINDS BY LATE WEDS MORNING AND AFTERNOON SHOULD BRING
BETTER VSBYS TO THE MONTEREY TERMINALS.
&&
.MARINE...AS OF 4:29 PM PST TUESDAY...GENERALLY LIGHT WINDS AND
SEAS OVERNIGHT. INCREASING NW WINDS BEGIN TO ARRIVE WEDS ACROSS
THE NORTHERN WATERS WITH SMALL CRAFT ADVISORIES GOING UP.
INCREASING CONFIDENCE FOG GALE FORCE WINDS LATER WEDS NIGHT INTO
THURSDAY. FOR NOW GALE WATCHES REMAIN IN PLACE. WILL LOOK OVER 00Z
GUIDANCE AND CONSIDER UPGRADING TO WARNINGS FOR 9 PM ISSUANCE IF
SUPPORTED BY NEWEST MODEL RUNS...WHICH WOULD PUT US WITHIN 24
HOURS OF EXPECTED CONDITIONS. MARINERS SHOULD CONSIDER TAKING
ACTION NOW...AFTER A PROLONGED PERIOD OF TRANQUIL WEATHER THE
QUICK CHANGE TO POSSIBLE GALE WINDS AND DETERIORATING SEAS WILL
BE A DANGEROUS CHANGE IN THE WEATHER IF CAUGHT OUT IN THE OPEN
OCEAN AND NOT PROPERLY PREPARED.
&&
.FIRE WEATHER...AS OF 3:10 AM PST MONDAY...A FIRE SIGNATURE IS
STILL APPARENT OVER THE PFEIFFER BIG SUR AREA ON THE CURRENT IR
SATELLITE FOG PRODUCT. SOUTHERLY WINDS HAVE MOVED SMOKE INTO THE
MONTEREY BAY AREA. SOUTHERLY WINDS ARE EXPECTED TO PREVAIL ALONG
THE BIG SUR COAST INTO WEDNESDAY AFTERNOON. A STORM SYSTEM WILL
BEGIN TO PUSH THROUGH THE AREA WEDNESDAY BRINGING A RETURN OF
NORTHWEST WINDS TO THE BIG SUR AREA. COOLER TEMPERATURES AND MOIST
OCEAN AIR WILL GREATLY IMPROVE RELATIVE HUMIDITY VALUES ALONG THE
BIG SUR COAST AND MUCH OF THE REMAINING FORECAST AREA.
HOWEVER...WITH THE RETURN OF THE ONSHORE FLOW WINDS ALONG THE
COASTAL RIDGE LINES WILL INCREASE OUT OF THE NORTHWEST REACHING 15
TO 25 MPH WITH GUSTS AROUND 30 TO 35 MPH POSSIBLE. WINDS WILL
DECREASE ONCE AGAIN THURSDAY EVENING BECOMING OFFSHORE BY EARLY
FRIDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT REYES 10-60 NM FROM 3 AM
&&
PUBLIC FORECAST: LARRY
AVIATION: RWW
MARINE: RWW
FIRE WEATHER: LARRY/BELL
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:39 PM PST | Gale Warning | MTR | 53 hr | |
| Dec 18, 2:55 AM PST | Storm Warning | MTR | 36 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.